Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 79, NWS Wichita, KS

April 24, 2015Ellsworth County, Lincoln County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2015, 7:23 PM CDT for Ellsworth County, Lincoln County, Saline County, Kansas. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 7:23 PM CDT (00:23 UTC)
Expired
Apr 24, 2015, 8:15 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Saline County, KS

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:45 PM CDTHAIL 0.25Lincoln, KSPEA SIZE HAIL WITH HEAVY RAIN
Apr 24, 7:49 PM CDTHAIL 0.88Beverly, KSALONG WITH HEAVY RAIN
Apr 24, 7:50 PM CDTHAIL 0.52 W Westfall, KS
Apr 24, 7:55 PM CDTTSTM WND GST 606 N Ellsworth, KSALONG I-70 NEAR MILE MARKER 219. VIA KWCH TV.
Apr 24, 8:00 PM CDTHAIL 0.53 S Barnard, KSAT 280TH AND FOX ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:41 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS53 KICT 250023
SVRICT
KSC053-105-169-250115-
/O.NEW.KICT.SV.W.0079.150425T0023Z-150425T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES 
  SOUTHWEST OF LINCOLN...MOVING EAST AT 50 MPH. ANOTHER SEVERE STORM 
  WAS LOCATED SOUTHEAST OF LINCOLN.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...SYLVAN GROVE...BEVERLY...BARNARD...GLENDALE...ASH GROVE
  AND WESTFALL.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 209 AND 243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3896 9793 3896 9764 3891 9763 3873 9843
      3921 9838 3922 9793
TIME...MOT...LOC 0022Z 253DEG 45KT 3892 9824 

HAIL...1.75IN
WIND...70MPH
 
$$

MCGUIRE
2 follow-up statements
925 
WWUS53 KICT 250040
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT FRI APR 24 2015

KSC053-105-169-250115-
/O.CON.KICT.SV.W.0079.000000T0000Z-150425T0115Z/
LINCOLN KS-ELLSWORTH KS-SALINE KS-
740 PM CDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR LINCOLN...NORTHERN ELLSWORTH AND NORTHWESTERN SALINE COUNTIES...

AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
LINCOLN...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WINDS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LINCOLN...SYLVAN GROVE...BEVERLY...BARNARD...GLENDALE...ASH GROVE AND
WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3896 9793 3896 9764 3891 9763 3873 9843
      3921 9838 3922 9793
TIME...MOT...LOC 0040Z 262DEG 25KT 3890 9817 

HAIL...1.75IN
WIND...70MPH
 
$$

ES
325 
WWUS53 KICT 250100
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT FRI APR 24 2015

KSC053-105-169-250115-
/O.CON.KICT.SV.W.0079.000000T0000Z-150425T0115Z/
LINCOLN KS-ELLSWORTH KS-SALINE KS-
800 PM CDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR LINCOLN...NORTHERN ELLSWORTH AND NORTHWESTERN SALINE COUNTIES...

AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF TESCOTT...OR 14 MILES SOUTHEAST OF LINCOLN...MOVING EAST AT 45
MPH.

HAZARD...60 MPH WINDS AND HALF DOLLAR SIZED HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LINCOLN...SYLVAN GROVE...BEVERLY...BARNARD...GLENDALE...ASH GROVE AND
WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3894 9792 3896 9764 3891 9763 3873 9843
      3921 9838 3922 9793 3896 9793 3896 9792
TIME...MOT...LOC 0058Z 265DEG 37KT 3891 9793 

HAIL...1.25IN
WIND...60MPH
 
$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:13 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 24, 6:13 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT FRI APR 24 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 217 PM CDT FRI APR 24 2015

MESOSCALE FOR LATE THIS AFTERNOON AND EVENING...
LATEST SATELLITE WATER VAPOR IMAGERY SHOWS UPPER LEVEL WAVE WITH
ASSOCIATED DRY SLOT OVER THE WESTERN TEXAS PANHANDLE. THIS WILL
CONTINUE TO RACE NORTHEAST AND INTO CENTRAL KANSAS LATER THIS
AFTERNOON. STRONG SURFACE HEATING IS UNDERWAY OVER WESTERN KANSAS
AND SPREADING EASTWARD RAPIDLY INTO CENTRAL/SOUTH CENTRAL KANSAS
HELPING TO DESTABILIZE THE ATMOSPHERE. WE ARE EXPECTING THE WARM
FRONT BOUNDARY TO SHARPEN UP ACROSS CENTRAL KANSAS NEAR THE I-70
CORRIDOR...WITH LOW LEVEL CONVERGENCE INCREASING AND INITIATING
THUNDERSTORMS AROUND THE 3-4PM TIME FRAME. EVEN THOUGH ADVECTION
OF THE HIGHER SURFACE DEWPOINTS ARE BEING HELD IN CHECK DUE TO
MORNING/AFTERNOON CONVECTION ALONG THE RED RIVER AREA...UPPER 50S
TO LOW 60S DEWPOINTS WILL STILL PROVIDE PLENTY OF INSTABILITY AS
VERY STEEP MID-LEVEL LAPSE RATES OVERSPREADS THE REGION FROM
APPROACHING UPPER WAVE.

SEVERE THUNDERSTORMS ARE EXPECTED DUE TO VERY STRONG WIND SHEAR
ALOFT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISK...HOWEVER
IF LOW LEVEL WINDS CAN MAINTAIN A SOUTHEAST OR SOUTH COMPONENT A
TORNADO RISK WILL EXIST ALONG THE WARM FRONT. THE STORMS COULD THEN
FORM INTO A COMPLEX OF STORMS THAT WOULD SINK SOUTHEAST TONIGHT.
ADDITIONAL STORMS COULD TRY AND DEVELOP FURTHER SOUTH ALONG THE DRY
LINE ACROSS SOUTH CENTRAL KANSAS EITHER LATE THIS AFTERNOON OR
EVENING...WITH A SLIGHTLY HIGHER RISK OF TORNADOES DUE TO BETTER
QUALITY MOISTURE PUSHING NORTHWARD INTO THE AREA AND POSSIBLE
DISCRETE NATURE OF THESE STORMS.

JAKUB

OVERNIGHT THROUGH MONDAY...

STRONG TO SEVERE OVERNIGHT CONVECTION SHOULD EXIT SOUTHEAST
KANSAS BY DAWN SATURDAY. THE DEEPER CYCLONE WILL MOVE EAST ACROSS
NORTHERN MISSOURI INTO CENTRAL ILLINOIS DURING SATURDAY AS A
SURFACE COLD FRONT DROPS SOUTH AND BACKDOORS CENTRAL AND EASTERN
KANSAS. IT APPEARS SOME LOW LEVEL MOISTURE POOLING ALONG AND JUST
NORTH OF THIS BOUNDARY COMBINED WITH DIURNAL HEATING MAY PROVIDE
IMPETUS FOR ISOLATED LATE DAY CONVECTION ACROSS PARTS OF THE AREA.
IF SO...IT COULD LINGER INTO THE EARLY EVENING BEFORE WANING.
OTHERWISE...COOLER AIR WILL GRADUALLY SETTLE SOUTH ACROSS THE
FORECAST AREA SUNDAY IN ADVANCE OF THE DEVELOPING CLOSED UPPER LOW
ACROSS THE WESTERN CONUS. MODEL DIFFERENCES STILL APPEAR ON THE
TRACK OF THIS FEATURE EARLY NEXT WEEK...WITH THE GFS CONTINUING
ITS MORE NORTHERLY TRACK...WHERE AS THE ECMWF IS FURTHER SOUTH
ACROSS THE SOUTHERN PLAINS. FOR NOW WILL MAINTAIN RELATIVELY
HIGHER CHANCES ACROSS SOUTHWEST PORTIONS OF THE FORECAST AREA.

DARMOFAL

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 217 PM CDT FRI APR 24 2015

AFTER THE SOUTHERN PLAINS UPPER LOW MOVES EAST OF THE AREA
BY TUESDAY NIGHT INTO WEDNESDAY...THE WEATHER PATTERN LOOKS
DRY AND SEASONABLY MILD FOR THE LATTER PART OF THE WEEK.
UPPER RIDGING DEVELOPING ACROSS THE WESTERN CONUS IS
EXPECTED TO SLIDE GRADUALLY EAST INTO THE PLAINS.

KED

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 613 PM CDT FRI APR 24 2015

STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT CENTRAL
AND PARTS OF SOUTH CENTRAL KANSAS THIS EVENING...AND PERHAPS
SOUTHEAST KANSAS OVERNIGHT. DAMAGING WIND GUSTS AND HAIL CAN
BE EXPECTED IN AND NEAR SOME OF THE TERMINALS ALONG WITH IFR
VSBYS AND MVFR CIGS. THE STRONG LOW PRESSURE SYSTEM WILL MOVE
EAST OF THE AREA BY EARLY SATURDAY MORNING WITH VFR CONDITIONS
ACROSS THE AREA. A COLD FRONT WILL DROP SOUTH ACROSS THE AREA
DURING SATURDAY AFTERNOON.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  79  50  65 /  50  10  10  10
HUTCHINSON      53  77  47  63 /  60  10  10  10
NEWTON          54  76  47  62 /  70  10  10  10
ELDORADO        56  78  48  65 /  60  10  10  10
WINFIELD-KWLD   55  80  50  66 /  50  10  10  10
RUSSELL         51  76  45  60 /  80  10  10  10
GREAT BEND      52  77  46  61 /  70  10  10  20
SALINA          52  75  46  62 /  80  10  10  10
MCPHERSON       52  76  46  62 /  70  10  10  10
COFFEYVILLE     59  80  50  67 /  40  10  10  10
CHANUTE         59  77  49  65 /  60  10  10  10
IOLA            59  76  48  64 /  60  20  10  10
PARSONS-KPPF    59  79  50  67 /  50  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 24, 3:09 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT FRI APR 24 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
309 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT
CENTRAL KANSAS THROUGH EARLY THIS EVENING...WITH MORE ISOLATED
STORMS DEVELOPING FURTHER SOUTH ACROSS SOUTH CENTRAL KANSAS
DURING THE EVENING. SUPERCELL TYPE STORMS WILL BE POSSIBLE...WITH
VERY LARGE HAIL UP TO TENNIS BALL SIZE...DAMAGING WINDS...AND A
FEW TORNADOES. THE STORMS MAY MERGE INTO A COMPLEX BY LATE THIS
EVENING...WHICH WILL SHIFT EAST TONIGHT ACROSS THE FLINT HILLS
AND SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON
AND EARLY EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST
KANSAS. SEVERE STORMS ARE NOT ANTICIPATED.

SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT
AND MONDAY...MAINLY ACROSS SOUTHERN KANSAS. SEVERE WEATHER IS NOT
EXPECTED WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING
ACROSS CENTRAL KANSAS AND PARTS OF SOUTH CENTRAL KANSAS...AND
PERHAPS LATE THIS EVENING AND OVERNIGHT FOR SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Apr 24, 6:40 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     FUNNEL CLOUD     1 N SYLVAN GROVE        39.03N 98.39W
04/24/2015                   LINCOLN            KS   STORM CHASER

            BRIEF FUNNEL CLOUD HALF WAY TO THE GROUND

&&

SGS
Local storm report, Apr 24, 6:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 ESE LUCAS             39.04N 98.48W
04/24/2015  E1.75 INCH       LINCOLN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 24, 6:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             6 N SYLVAN GROVE        39.10N 98.39W
04/24/2015  E0.75 INCH       LINCOLN            KS   TRAINED SPOTTER

&&

SGS
Special weather statement, Apr 24, 6:58 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT FRI APR 24 2015

KSZ047-250030-
BARTON KS-
658 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 655 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  OVER RADIUM...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF QUARTERS...AND WIND GUSTS OF 60 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
  ALBERT...OLMITZ...ODIN...GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WARNING MAY BE NEEDED WITH THIS STORM IF IT INTENSIFIES AND MOVES
INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

&&

LAT...LON 3862 9903 3859 9848 3826 9849 3826 9903
TIME...MOT...LOC 2355Z 202DEG 41KT 3817 9892

MCGUIRE
Local storm report, Apr 24, 6:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             4 S LINCOLN             38.98N 98.15W
04/24/2015  E0.50 INCH       LINCOLN            KS   STORM CHASER

&&

SGS
Local storm report, Apr 24, 7:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             1 N WILSON              38.84N 98.47W
04/24/2015  E0.25 INCH       ELLSWORTH          KS   TRAINED SPOTTER

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:42 PM CDTSpecial Weather StatementICTEllsworth48 min
Apr 24, 8:05 PM CDTSevere Thunderstorm WarningICTEllsworth, Saline38 min
Apr 25, 12:27 AM CDTSpecial Weather StatementICTSedgwick33 min
Apr 25, 2:52 AM CDTSpecial Weather StatementICTChase23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.